MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112660
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Post Operative Wound Infection (2446)
Date of Event 01/10/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2009 - patient was diagnosed with incisional hernia and ventral hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per operative notes, ¿a vertical incision was made directly from the umbilicus up to the superior portion of the hernia that was marked preoperatively.Left and right of umbilicus there was exposing the multiple hernia defects.The hernia defects were dissected free from surrounding tissues and were reduced back into the peritoneal cavity.Once the anterior abdominal wall had been repaired well as the umbilicus hernia defect repaired a piece of bard flat mesh (device 1) was placed into intra-abdominal wall and secured it with sutures.¿ (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of bard flat mesh (device 2).Per operative notes, ¿an incision was made in the abdominal wall extending from the xiphoid down to the umbilicus.The hernia sac was dissected out.Previously placed bard flat mesh (device 1) was identified, which was intact.A bard flat mesh (device 2) was placed into the anterior abdominal wall with old mesh and secured it with sutures.¿ (b)(6) 2013 ¿ patient was diagnosed with wound infection, abscess, thereby underwent open repair with partial explant of two bard flat mesh (device 1 and device 2) and wound irrigation.Per operative notes, ¿an incision was made into the umbilical region through old incision site.There was abscess cavity present into the abdomen.All abscesses were drained.Previously placed two bard flat mesh (device 1 and device 2) were excised partially from umbilicus.The wound was irrigated.The irrigation was evacuated.Vac placement was done.The defect was closed with sutures.¿ (b)(6) 2014 - patient was diagnosed with infected abdominal wall mesh, thereby underwent open repair with explant of two bard flat mesh (device 1 and device 2).Per operative notes, ¿an elliptical incision was made through previous incision.There was a large cavity all the way down to the previously placed meshes.Infected bard flat mesh (device 1 and device 2) were excised entirely.Wound was irrigated.Vac placement was done.The defect was closed with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note, the manufacturing date (15-feb-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50458138
Report Number1213643-2026-01109
Device Sequence Number21306646
Product Code FTL
UDI-Device Identifier00801741016516
UDI-Public(01)00801741016516(17)180228(10)HUXB1556
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number0112660
Device Lot NumberHUXB1556
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale